In discontinuing psychiatric medications, a taper dose is a rule. Your psychiatrist should be able to help you with this. Self discontinuation of medications lke Zoloft may bring about withdrawal symptoms like you mentioned.
Though it may be difficult for you as it may seem, I would suggest taking your Zoloft at the recommended dose and set an appointment with your psychiatrist and ask to be tapered from Zoloft slowly to minimize the recurrence of withdrawal symptoms. You may also consider taking other antidepressants that may not have the same side effects for you.
I had the same problems when I withdrew from zoloft and went right on paxil the same week. They both have terrible side effects! I was on zoloft for a month, then switched to Paxil (had even worse side effects) After 1 month of being on the Paxil, I couldn't
take it anymore. I too felt like I was going crazy!! I had a dry mouth, more anxiety, lost interest in sex, constipation, increased sweating...you name it!! I have now been off the Paxil for about two weeks. I just started feeling normal again the past few days. I feel great, although the withdrawal symptoms were awful. I will never go on any of these medications again. They were a nightmare!! I will say however that I have a better outlook on life and have instead been changing the way I live. Trying to have a less complicated life ... Chris
Also, you should have decreased dosage slowly, not gone abrutly off.
I had the same symptoms. I went from zoloft to paxil. Both of these gave me terrible side effects. I was on the zoloft for a month, then switched straight to paxil. I was on the paxil for a month and felt like I was going crazy. I went off of it two weeks ago. It took me a week to start feeling normal again! I will never go on any of these medications again, they were a nightmare!! Chris
My doctor, if you want to call him a doctor, and is not longer my doctor after this episode I'm getting ready to tell you about. I have been on zoloft for about a year and half. He decides to switch me from zoloft to serzone. I had a 3 day wash out period after stopping the zoloft and before starting the serzone. I missed a week of work because of the dizziness that would not stop no matter what. I laid in the bed the entire time, could only sit or stand up for about 10 minutes at a time. I was so ready to go the emergency room, but I stuck it out and got me an appt with a specialist. He could not believe that my other doctor and told me to quit zoloft cold turkey. He put me back on the zoloft and after a long talk to him about what is going on in the brain to cause panic attacks, I feel 100% better. I returned to work the next day after getting back on my zoloft.
My advice,DO NOT STOP TAKING ZOLOFT COLD TURKEY, GET HELP TO COME OFF THIS STUFF GRADUALLY. I was to the point where I told my mother just take me to the hospital and tell them to knock me out until this dizziness go away.
By the way, this is recent. today was my 2nd day back at work.
I am taking Zoloft as prescribed by my doctor for the treatment of heavy emotional problems due to the hormonal unbalance caused by my birth control pills but only seven days a month. It seems that my body can't handle the hormone changes the birth control pills causes. My doctor wants me to go off of the birth control pill because even after switching brands and different kinds and various estrogen levels, my body still doesn't like it. Unfortunately, I can't do that right now and need to find something that works. I was told to take 25mg for seven days a month during my menstral cycle. So far, it has helped and no real bad side affects. I seem to be able to deal with situations much more rationally, the uncontrolable crying has stopped etc. I just started this treatment and after reading some of the responses in this forum, I am concerned that going on and off of Zoloft every month might be worse for me. Does anybody have any experience with Zoloft in this way?
I cannot no way no how do birth control pills, it sounds like you can't either, get off of them & find another form of protection, it isn't worth it. My Dr also prescribed zoloft for PMS, ie hormonal treatment, I found it ineffective if I didn't take it all the time so what I did do was to take 25 mg for the majority of the month & 50 prior to my cycle, it did work for about 6 months. Now I am finding it isn't as effective & am contributing heart palpitations to it, I guess I kind of tapered myself off, I was taking a half, then not at all, then a half...kind of testing to see how it effected the palpitations, so I didn't see any major effects when I went off of it.
I took zoloft 50mgs a day for two years, stopped on my own had to restart again a year later, took it that time for 1 1/2 years then stopped last august on my own. I never experienced any withdrawals. My dr. did chastise me the first time for stopping without his knowledge. Oh well, when you don't have health insurance you do what you gotta do. The zoloft really did help my panic/anxiety for quite a while, but after a year or so it seemed to stop working. I"ve heard that is common. When I first took zoloft 6 years ago, the side effects were horrendous, thought I was losing my mind, cried uncontrollably, was a mess, just laid my head in my husband's lap and didn't move for a month till it kicked in. It really made a difference after the first 6 weeks. Thanks to a panic support group on the net I survived those first few weeks.
I have been taking 50 mg of Zoloft for six months and I want to stop talking it. Can I stop cold turkey?
i have been taking zoloft for a month for hormonal changes and anxiety that has heightened with my hormonal changes. I am only taking 25 mg. , i have felt really good untill this past week, i am not sleeping well, very dizzy,and a little anxious. I also take levoxyl .5 mg for thyroid disease, and zestril for high blood pressure. I am 49 years old, a little scared of zoloft after reading some of the responses. any chance prosac is better than zoloft.
Zoloft is the worst experience I have gone through. My panic attacks were so bad I would sit in a corner and cry. I have also went from a size one to a size nine in all of two months. I have not been eating differently and I also work out 3-4 times a week.
If anyone has had any significant weight gain and has some advice or tips let me know!!!
i have panic disorder, and it is so hereditary...my mother, my father, sister, and both grandmothers had it, and that's just the people i know about! i am the only one who is seeking treatment beyond alcohol and drugs ( all the above were/are addicted to drugs/alcohol or both.) i am taking zoloft 50mg and doing really well. i had a few side effects that were aweful in the beginning, but after about a week they went away...phew! i do not touch drugs or alcohol!!!! i've been on the zoloft for about eight months now. i've been thinking about trying to go off of it, but due to my strong family history i am terrified that the panic will just return. are there any studies on the effects zoloft has on the body after extended use? i have also heard about a problem where zoloft sometimes will just stop working...say it ain't so!!! i don't mind taking the med if it means a normal life, but i am a bit of a naturalist and having a hard time getting use to the idea of taking a med. also, i can not find a support group in my area; any ideas where to look. i've already checked hospitals and community boards.
any input would be much appreciated